We understand that people with cancer are worried about coronavirus. Here is the latest guidance. We will update it regularly.

Kidney cancer

A place for people affected by kidney cancer to support one another, ask questions, and share their experiences.

Pazopanib n regular breaks

buttercup01
Posted by

Hi, my oncologist suggested I try 3 weeks on n 1 week off- to lessen the side effects, eg diarrhoea.

Has anyone else tried this n how did it go?

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
Mondeo
Posted by

Well I’ve been on Pazopanib for almost a year now and as I’ve previously posted I suffered the usual side effects but no sickness at all. I took my first two week break off it after being given the okay by my oncologist last October and my taste soon came back without the bouts of diarrhoea too. When I resumed my 600mg/day dosage I was fine for over a week but then the loss of taste and diarrhoea bouts gradually kicked back in. I’ve put up with it until this past April when again I was given the okay to take a 2nd two week break. Having resumed taking Pazopanib a few weeks ago these last couple of day’s my sense of taste is once again failing but other than that I’m fine. Yes as mentioned before in past posts my hair has turned white and through this year it has thinned considerably but I’ve still enough left to use a comb l.o.l. If I can get away with this pattern that will do for me as I know Pazopanib is extending my life.

buttercup01
Posted by

Thanks . Your sentiments re Pazopanib extending your life echo my thoughts.

One thing I'm concerned about is trying the 3 weeks on n 1 week off when I've no scans to check on how it's going. Not had, any since Dec 2019 n unlikely to till end July at earliest, due to coronavirus. Nothing' s straightforward at moment is it?!

Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
Elliec
Posted by

Hiya. I was on Paz for just over two years and took regular breaks from it... When going on holiday or side effects were too much.. All suggested by my oncologist. Take them if offered, as even a week off them helps so much. Good luck. Ellie. 

EllieC